Format

Send to

Choose Destination
Saudi J Gastroenterol. 2011 Sep-Oct;17(5):348-52. doi: 10.4103/1319-3767.84494.

Concurrent autoimmune hepatitis and grave's disease in hepatitis C during pegylated interferon α-2a and ribavirin therapy.

Author information

1
Department of Internal Medicine, University of Connecticut Medical Center, Farmington, CT, USA.

Abstract

Classical interferon-α has been shown to be associated with the development of a variety of autoimmune disorders. A 34-year-old white woman with chronic hepatitis C virus infection who was treated with pegylated interferon α-2a and ribavirin, developed Grave's disease and autoimmune hepatitis (AIH) at 32 and 44 weeks, respectively, following initiation of the therapy. The diagnosis of AIH was made based on the new development of anti-smooth muscle antibodies, anti-mitochondrial antibodies, and liver biopsy findings. It was confirmed by positive response to steroid challenge and was assessed according to the international AIH scoring system. Based on the previous case reports, we review the existing literature. Clinicians should be aware of the possibility of multiple autoimmune disorders during interferon-based therapy for chronic hepatitis.

PMID:
21912063
PMCID:
PMC3178924
DOI:
10.4103/1319-3767.84494
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center